Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Mar 24, 2012, 1:21 PM EDT for Carroll County, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2012, 1:21 PM EDT (17:21 UTC)
- Expired
- Mar 24, 2012, 2:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
County Carroll County, VA
The radar
The Roanoke radar (KFCX), 61 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
363
WWUS81 KRNK 241721
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
121 PM EDT SAT MAR 24 2012
NCZ003-VAZ016-241800-
CARROLL VA-SURRY NC-
121 PM EDT SAT MAR 24 2012
...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND SURRY COUNTIES...
AT 117 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF BOTTOM...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR LAMBSBURG AROUND 130 PM...CANA AROUND 135
PM...FANCY GAP AROUND 145 PM...GLADESBORO AROUND 155 PM AND LAUREL
FORK AROUND 200 PM.
LAT...LON 3648 8094 3656 8089 3656 8084 3660 8087
3685 8070 3673 8048 3670 8045 3664 8054
3666 8059 3660 8063 3658 8061 3640 8084
$$
PWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Mar 24, 12:57 PM EDT, 24 minutes earlier.
Area forecast discussion, Mar 24, 12:57 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1257 PM EDT SAT MAR 24 2012 .SYNOPSIS... LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE EAST THEN SOUTHEAST TODAY AND TONIGHT. BY SUNDAY NIGHT THE LOW WILL BE OFF THE CAROLINA COAST. HIGH PRESSURE WILL BUILD OVER THE REGION MONDAY AND TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1250 PM SATURDAY... UPDATED ISC GRIDS FOR SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 8 PM EDT THIS EVENING. AS OF 1150 AM EDT SATURDAY... CONVECTION WHICH TAPERED OFF THIS MORNING ALLOWING SOME SUNSHINE TO RETURN FOR THE WEST...WILL REDEVELOP THIS AFTERNOON INTO TONIGHT. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH THE POTENTIAL FOR LOCALLY HEAVY RAINS. THE UPPER LOW TO OUR WEST WILL STEADILY APPROACH THIS AFTERNOON AND MOVE ACROSS THE SRN APPALACHIANS TONIGHT. LIKE THE HRRR FOR EARLY THIS AFTERNOON AND SHAPE POPS CLOSE TO SOLUTION. AS OF 915 AM EDT SATURDAY... ADJUSTED TEMPERATURES AND POPS ACCORDING TO LATEST OBS AND RADAR TRENDS. EXPANDED THE MENTION OF GUSTY WINDS AND HAIL FURTHER NORTH TO MATCH SPC LATEST DAY1 OUTLOOK. HWO WAS UPDATED. PNS OUT FOR HIGH MIN TEMPERATURES. ALSO ANOTHER PNS COMING OUT FOR RAINFALL AMOUNTS. THE UPPER LOW IS MOVING EAST WITH COLD POOL WHICH WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. LOOK FOR SEVERAL ISC UPDATES TODAY WITH THE ACTIVE WEATHER EXPECTED. AS OF 410 AM EDT SATURDAY... EXPECTING SEVERAL BANDS OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. FIRST AREA WAS OVER THE CENTRAL AND EASTERN COUNTY WARNING AREA EARLY THIS MORNING AND WAS MOVING NORTHEAST AROUND 20 MPH. THE NEXT BAND EXTENDS FROM OHIO INTO EASTERN TENNESSEE. LOCAL WRF AND HRRR BRING THIS BAND INTO THE WESTERN COUNTY WARNING AREA BY 8AM. AS THE UPPER LOW MOVES EAST THIS MOVING SO WILL THE SHOWERS AND THUNDERSTORMS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE FORECAST AREA THIS AFTERNOON. COLDER AIR ALOFT ASSOCIATED WITH THE UPPER LOW WILL REACH THE FORECAST AREA TODAY...CREATING LARGE LAPSE RATES AND LOWERING THE FREEZING LEVEL. GUSTY WINDS AND LARGE HAIL WILL BE A THREAT WITH ANY STRONGER STORMS...ESPECIALLY THIS AFTERNOON AND EVENING. THE UPPER LOW MOVES SOUTHEAST INTO SOUTH CAROLINA BY SUNDAY MORNING. EXPECT COVERAGE AND PROBABILITY OF PRECIPITATION TO DECREASE LATE TONIGHT. THERE WAS A BREAK IN THE CLOUD COVER AHEAD OF THE SHOWERS AND THUNDERSTORMS APPROACHING FROM THE WEST. FOG MAY DEVELOP EARLY THIS MORNING AS THE CLOUDS BRIEFLY CLEAR. WITH ALL THE PRECIPITATION EXPECTED TODAY...HAVE GONE ON THE COOL SIDE OF GUIDANCE. STAYED CLOSE TO A BLEND OF BIAS CORRECTED MAV/MET GUIDANCE FOR LOWS TONIGHT. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... AS OF 330 AM EST SATURDAY... SUNDAY MORNING WILL START OUT WITH THE UPPER LEVEL LOW PASSING JUST TO THE SOUTH OF OUR AREA...POSSIBLY CLIPPING OUR NORTH CAROLINA COUNTIES. IN ANY EVENT...EXPECT TO SEE GREATER COVERAGE OF SHOWER ACTIVITY NORTH OF INTERSTATE 81...AS A SLOT OF DRIER AIR WORKS ITS WAY IN SOUTH CLOSER TO THE LOW. COVERAGE WILL INCREASE FURTHER DURING THE AFTERNOON AS DAYTIME HEATING HELPS DESTABILIZE THE ATMOSPHERE...AND WILL NOT BE SURPRISED TO SEE A FEW THUNDERSTORMS DEVELOP BY LATE MORNING. WITH THE UPPER LOW PASSING SO CLOSE TO OUR AREA...BELIEVE THAT HAIL WILL BE A CONCERN IN THE STRONGER SHOWER AND THUNDERSTORM ACTIVITY...BUT EXPECT MOST HAIL TO BE IN THE PEA TO DIME SIZE RANGE WHERE IT OCCURS. SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE FROM WEST TO EAST BY LATE AFTERNOON AS THE UPPER LOW CONTINUES TO PUSH OFF THE ATLANTIC COAST...AND SHOWER ACTIVITY IS EXPECTED TO BE CONFINED TO THE MOUNTAINS...MAINLY IN SOUTHEAST WEST VIRGINIA BY LATE SUNDAY EVENING. DESPITE THE PASSAGE OF THE UPPER LOW...SUNDAY NIGHT TEMPERATURES WILL REMAIN MILD ACROSS OUR AREA...WITH OVERNIGHT LOWS RANGING FROM THE LOW TO MID 50S EAST...TO THE UPPER 40S WEST. IT WILL BE MONDAY MORNING WHEN WE SEE A CHANGE IN OUR WEATHER PATTERN AS ANOTHER COLD FRONT BRINGS A SHOT OF COOLER CANADIAN AIR INTO OUR AREA. MONDAY AFTERNOON TEMPERATURES ARE EXPECTED TO REMAIN MILD ACROSS OUR AREA...ALBEIT A LITTLE COOLER...HOWEVER IT WILL BE MONDAY NIGHT/TUESDAY MORNING TEMPERATURES THAT WILL BE OF CONCERN AS LOWS FALL INTO THE 30S ACROSS THE MOUNTAINS. BELIEVE THAT NEAR FREEZING TEMPERATURES WILL BE CONFINED TO GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...AS WELL AS THE ALLEGHANY HIGHLANDS IN VIRGINIA...LOCATIONS THAT HAVE NOT EXPERIENCED A START TO THE GROWING SEASON TO THE SAME EXTENT THAT HAS OCCURRED IN LOWER ELEVATIONS. THAT STATED...IT WOULD BE A GOOD IDEA TO CONSIDER PRECAUTIONS AGAINST THE COLD FOR ANY SENSITIVE VEGETATION WHICH HAS STARTED TO GROW IN YOUR AREA. HIGH PRESSURE WILL SLIDE EAST ON TUESDAY AFTERNOON...ALLOWING WINDS TO BECOME SOUTHERLY ACROSS OUR AREA. WITH A RIDGE OF UPPER LEVEL HIGH PRESSURE BUILDING IN FROM THE WEST LATE TUESDAY EVENING... OVERNIGHT TEMPERATURES WILL BE CONSIDERABLY WARMER...WITH LOWS EXPECTED TO RANGE FROM THE MID 40S IN THE WEST...TO THE UPPER 30S IN THE EAST. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 330 AM EDT SATURDAY... ON WEDNESDAY...A HIGH PRESSURE RIDGE WILL SLIDE EAST OFF THE COAST. SOUTHERLY FLOW RETURNS WITH MODERATING TEMPERATURES FOR THE REMAINDER OF THE WORK WEEK. LIGHT RAIN SHOWERS ARE POSSIBLE WEDNESDAY INTO THURSDAY AS A WEAK COOL FRONT PASSES OVER THE REGION. THIS RAIN WILL NOT BE ANY WHERE CLOSE IN INTENSITY TO THIS WEEKENDS RAIN EVENT. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 1159 AM EDT SATURDAY... EXPECT SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THROUGH 06Z SUNDAY. CEILINGS AND VISIBILITIES WILL LOWER TO MVFR/IFR IN ASSOCIATION WITH THE SHOWERS AND STORMS. SOME OF THE STRONGER STORMS TODAY MAY PRODUCE GUSTY WINDS AND LARGE HAIL...MAINLY THIS AFTERNOON AND EVENING. COVERAGE OF PRECIPITATION WILL DIMINISH TONIGHT. LOW CLOUDS AND FOG WILL FILL IN OVERNIGHT WITH CEILINGS LOWERING TO IFR/MVFR LEVELS. HAVE LOWERED VISIBILITY TO LIFR AT LYH WITH MEDIUM CONFIDENCE. IF NORTHWEST SURFACE AND LOW LEVEL WINDS ARE A LITTLE STRONGER THAN EXPECTED THEN PROBABILITY OF LIFR OR IFR FOG WILL BE LOWER. SHRA WILL DEVELOP AGAIN ACROSS THE AREA SUN...BUT WITH CONSIDERABLE LESS INSTABILITY INDICATED AND A COLDER/MORE STABLE SFC ENVIRONMENT...DO NOT ANTICIPATE MUCH TSRA ACTIVITY SUN...JUST SHOWERS. DRIER WEATHER AND VFR CONDITIONS ARE EXPECTED BEHIND THIS WEATHER SYSTEM SUNDAY NIGHT THROUGH TUESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/KK SHORT TERM...NF LONG TERM...RCS AVIATION...AMS/KK
Hazardous weather outlook, Mar 24, 9:11 AM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 911 AM EDT SAT MAR 24 2012 NCZ001>006-018>020-VAZ012>020-022>024-032>035-043>047-058-059-251315- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 911 AM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ007-009>011-WVZ042>045-251315- TAZEWELL-SMYTH-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER- 911 AM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Mar 24, 12:24 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1224 PM EDT SAT MAR 24 2012 NCZ002-003-019-241715- ALLEGHANY NC-SURRY NC-WILKES NC- 1224 PM EDT SAT MAR 24 2012 ...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...SURRY AND WILKES COUNTIES... AT 1222 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER TRAPHILL... MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR STONE MOUNTAIN STATE PARK AROUND 1235 PM...ROARING GAP AROUND 1240 PM...MOUNTAIN PARK AROUND 1255 PM AND BARRETT AROUND 105 PM. LAT...LON 3655 8099 3645 8073 3625 8103 3631 8112 PW
Special weather statement, Mar 24, 12:32 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1232 PM EDT SAT MAR 24 2012 VAZ009-012-015-241715- GRAYSON VA-SMYTH VA-WYTHE VA- 1232 PM EDT SAT MAR 24 2012 ...A STRONG THUNDERSTORM WILL AFFECT GRAYSON...SMYTH AND WYTHE COUNTIES... AT 1226 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF MOUTH OF WILSON...MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR COMERS ROCK AROUND 1240 PM...SPEEDWELL AROUND 100 PM AND CROCKETT AROUND 105 PM. LAT...LON 3698 8125 3688 8099 3659 8127 3665 8141 PW
Special weather statement, Mar 24, 12:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1243 PM EDT SAT MAR 24 2012 NCZ019-241730- WILKES NC- 1243 PM EDT SAT MAR 24 2012 ...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY... AT 1239 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOOMER... MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR BUCK AROUND 1250 PM...CRICKET AROUND 1255 PM...FAIRPLAINS AROUND 100 PM...MULBERRY AROUND 105 PM...HAYS AROUND 110 PM AND DOCKERY AROUND 120 PM. LAT...LON 3637 8117 3620 8093 3603 8126 3612 8137 PW
Special weather statement, Mar 24, 12:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1248 PM EDT SAT MAR 24 2012
NCZ004-005-241730-
ROCKINGHAM NC-STOKES NC-
1248 PM EDT SAT MAR 24 2012
...A STRONG THUNDERSTORM WILL AFFECT ROCKINGHAM AND STOKES
COUNTIES...
AT 1243 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
KING...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR WALNUT COVE AROUND 100 PM...MEADOWS AROUND
105 PM...PINE HALL AROUND 110 PM...DILLARD AROUND 120 PM...ELLISBORO
AROUND 125 PM AND MAYODAN AROUND 130 PM.
LAT...LON 3627 8038 3654 8007 3640 7981 3625 8011
3625 8034
PWSpecial weather statement, Mar 24, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
121 PM EDT SAT MAR 24 2012
NCZ003-VAZ016-241800-
CARROLL VA-SURRY NC-
121 PM EDT SAT MAR 24 2012
...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND SURRY COUNTIES...
AT 117 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF BOTTOM...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR LAMBSBURG AROUND 130 PM...CANA AROUND 135
PM...FANCY GAP AROUND 145 PM...GLADESBORO AROUND 155 PM AND LAUREL
FORK AROUND 200 PM.
LAT...LON 3648 8094 3656 8089 3656 8084 3660 8087
3685 8070 3673 8048 3670 8045 3664 8054
3666 8059 3660 8063 3658 8061 3640 8084
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 12:32 PM EDT | Special Weather Statement | RNK | Grayson, Wythe | 43 min |
| Mar 24, 1:25 PM EDT | Special Weather Statement | RNK | Grayson | 50 min |
| Mar 24, 1:28 PM EDT | Special Weather Statement | RNK | Wythe | 47 min |
| Mar 24, 1:30 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Wythe | 60 min |
| Mar 24, 1:57 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 63 min |
| Mar 24, 2:00 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 60 min |
| Mar 24, 2:22 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Grayson, Pulaski, Smyth, Wythe | 53 min |
| Mar 24, 2:30 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 60 min |
| Mar 24, 2:34 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 56 min |
| Mar 24, 2:34 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 56 min |
| Mar 24, 2:44 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 61 min |
| Mar 24, 2:52 PM EDT | Flash Flood Warning | RNK | Carroll, Patrick | 6 hr |
| Mar 24, 2:57 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski, Wythe | 63 min |
| Mar 24, 3:26 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 64 min |
| Mar 24, 3:30 PM EDT | Special Weather Statement | RNK | Pulaski | 30 min |
| Mar 24, 3:37 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig, Giles, Montgomery, Pulaski | 53 min |
| Mar 24, 3:39 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Henry, Patrick | 66 min |
| Mar 24, 3:46 PM EDT | Tornado Warning | RNK | Floyd, Patrick | 29 min |
| Mar 24, 4:08 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 67 min |
| Mar 24, 4:15 PM EDT | Tornado Warning | RNK | Franklin, Patrick | 30 min |
| Mar 24, 4:26 PM EDT | Special Weather Statement | RNK | Alleghany | 34 min |
| Mar 24, 4:41 PM EDT | Tornado Warning | RNK | Franklin | 34 min |
| Mar 24, 4:48 PM EDT | Tornado Warning | RNK | Patrick | 42 min |
| Mar 24, 5:09 PM EDT | Tornado Warning | RNK | Bedford, Franklin | 36 min |
| Mar 24, 5:17 PM EDT | Flash Flood Warning | RNK | Floyd, Patrick | 5 hr |
| Mar 24, 5:24 PM EDT | Tornado Warning | RNK | Henry, Patrick | 36 min |
| Mar 24, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 55 min |
| Mar 24, 5:38 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 67 min |
| Mar 24, 5:51 PM EDT | Tornado Warning | RNK | Franklin, Henry, City of Martinsville | 39 min |
| Mar 24, 6:05 PM EDT | Tornado Warning | RNK | Campbell | 25 min |
| Mar 24, 6:07 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 53 min |
| Mar 24, 6:16 PM EDT | Special Weather Statement | RNK | Grayson | 29 min |
| Mar 24, 6:19 PM EDT | Tornado Warning | RNK | Pittsylvania | 41 min |
| Mar 24, 6:25 PM EDT | Flash Flood Warning | RNK | Franklin, Henry, Patrick | 4 hr |
| Mar 24, 6:25 PM EDT | Tornado Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 35 min |
| Mar 24, 6:33 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 34 min |
| Mar 24, 6:46 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 3 hr |
| Mar 24, 6:53 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 37 min |
| Mar 24, 7:04 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 56 min |
| Mar 24, 7:30 PM EDT | Special Weather Statement | RNK | Buckingham | 30 min |
| Mar 24, 7:39 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 81 min |
| Mar 24, 7:57 PM EDT | Special Weather Statement | RNK | Buckingham | 33 min |
| Mar 24, 12:24 PM EDT | Special Weather Statement | RNK | Alleghany | 51 min |
| Mar 24, 12:43 PM EDT | Special Weather Statement | RNK | Wilkes | 47 min |
| Mar 24, 12:48 PM EDT | Special Weather Statement | RNK | Stokes | 42 min |
| Mar 24, 4:31 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 44 min |
| Mar 24, 6:05 PM EDT | Flash Flood Warning | RNK | Surry | 4 hr |
| Mar 24, 6:45 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 60 min |
| Mar 24, 3:29 PM EDT | Special Weather Statement | RNK | Summers | 31 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.